North Dakota, 2004

Hail in North Dakota, May 21, 2004

May 21, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 21, 1:32 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, May 21, 1:32 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
232 PM CDT FRI MAY 21 2004

.SHORT TERM...
SOUTHWEST MID LEVEL FLOW...DOWNSTREAM OF A ROCKY MOUNTAIN
TROUGH...WILL COMBINE WITH A MOIST EASTERLY LOW LEVEL FLOW TO
GENERATE SEVERAL EPISODES OF SHOWERS...AND PERHAPS A THUNDERSTORM OR
TWO...DURING THE FORECAST PERIOD. PER THE ETA...THE BEST CHANCES FOR
RAIN WILL BE IN THE WESTERN PORTION OF OUR FORECAST AREA....AND THE
BEST CHANCE FOR THUNDER WILL BE IN THE SOUTHWEST THIRD. POWERFUL
THUNDERSTORMS WILL REMAIN SOUTH OF OUR FORECAST AREA...BECAUSE THE
WARM FRONT WILL REMAIN WELL SOUTH...IN NEBRASKA AND IOWA. FREQUENT
CLOUDINESS WILL HOLD DAYTIME TEMPERATURES BELOW NORMAL.

.LONG TERM...
LITTLE CHANGE IN LONG TERM. NORTHWEST FLOW THRU THE WEEK WITH SERIES
SHORTWAVES RUNNING THRU THE FLOW PROVIDING A SMALL CHANCE OF SHOWERS
EACH DAY. MAIN PROBLEM WILL BE TIMING OF EACH EVENT. COOL PATTERN
THRU THE WEEK WITH A SLIGHT WARMUP BY END OF THE WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

LEBLANG/TURNER
Hazardous weather outlook, May 21, 4:02 AM CST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
502 AM CDT FRI MAY 21 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221001-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
502 AM CDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VINING

The radar

The Bismarck radar (KBIS), 73 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
May 21, 6:00 PM CST to 6:10 PM CST
Where
Grant County, Carson
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.417, -101.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393881.